Arizona, 2007Flash Flood in Arizona, July 28 to 29, 2007
July 28 to 29, 2007 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms caused flash flooding in central Apache County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms caused flash flooding in central Apache County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 28, 9:10 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 28, 9:10 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
910 PM MST SAT JUL 28 2007
.SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NEW MEXICO WILL DRIFT
WESTWARD AND MOVE INTO EASTERN ARIZONA TONIGHT. THE COMBINATION OF
THIS SYSTEM AND PRESENCE OF A VERY MOIST AND UNSTABLE AIR MASS WILL
RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS. SOME STORMS WILL
PRODUCE HEAVY RAIN ACROSS MUCH OF NORTHERN ARIZONA TONIGHT. THE
MONSOON PATTERN WILL CONTINUE THROUGH AT LEAST THURSDAY.
&&
.DISCUSSION...THIS EVENINGS WATER VAPOR LOOP SHOWS A PART OF THE
INVERTED TROF CENTERED OVER SWRN NEW MEXICO HAS MOVED INTO EASTERN
AND CENTRAL AZ. THERE IS QUITE A BIT OF STRONG CONVECTION CONTINUING
THIS EVENING. WHILE STORMS ARE MOVING FASTER NOW THAN THE PAST FEW
DAYS...THERE ARE QUITE A FEW TSTORM OUTFLOWS MOVING AROUND AND
TRIGGERING NEW STORMS. SO WE WILL EXTEND THE FLASH FLOOD WATCH UNTIL
4 AM SUNDAY.
DL
.PREV DISCUSSION.. 300 PM...SCATTERED THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON AS DEEP MONSOONAL MOISTURE AND AN UNSTABLE AIR MASS
REMAIN IN PLACE ACROSS THE NORTHLAND. THE FOCUS OF THE ACTIVITY THUS
FAR HAS BEEN OVER YAVAPAI AND GILA COUNTIES. WITH THE HEAVILY
SATURATED SOILS ACROSS PORTIONS OF NORTHERN ARIZONA...ESPECIALLY
OVER MUCH OF THE LITTLE COLORADO RIVER VALLEY...FLASH FLOODING WILL
BE THE MOST LIKELY WEATHER RISK FOR THE REMAINDER OF TODAY.
BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK.
KD
&&
.AVIATION...FOR THE 06Z PACKAGE...SCATTERED THUNDERSTORMS WILL
CONTINUE INTO THE EARLY MORNING HOURS SUNDAY. STRONGER STORMS WILL
PRODUCE EXTREMELY HEAVY RAINFALL WITH IFR CONDITIONS. AWAY FROM
STORMS...EXPECT TO ENCOUNTER AREAS WITH CEILINGS OF 5-8 KFT AGL.
DECREASING STORM COVERAGE AND RISING CEILINGS WILL DEVELOP BTWN
11Z-17Z SUN. EXPECT ANOTHER ROUND OF STORMS AFT 17Z SUNDAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL ZONES
AZZ004>018-037>040 UNTIL 4 AM MST SUNDAY.
&&
Hazardous weather outlook, Jul 28, 9:10 PM MST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
910 PM MST SAT JUL 28 2007
AZZ004>018-037>040-290700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
910 PM MST SAT JUL 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
DEEP MOISTURE AND AN UNSTABLE AIR MASS REMAIN OVER NORTHERN ARIZONA
TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVERNIGHT.
HEAVY RAINFALL AND LOCALIZED FLOODING ARE THE MAIN THREATS. A FLOOD
WATCH IS IN EFFECT UNTIL 4 AM SUNDAY FOR ALL OF APACHE...
COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES.
AREAS MOST AT RISK FOR FLOODING TONIGHT WILL BE THOSE THAT HAVE
SATURATED SOILS FROM HEAVY RAINS THE LAST SEVERAL DAYS...INCLUDING
MUCH OF THE LITTLE COLORADO RIVER VALLEY. A FEW STORMS MAY ALSO
PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER.
THUNDERSTORMS ARE LIKELY TO CONTINUE UNTIL ABOUT MIDNIGHT BEFORE
DIMINISHING IN COVERAGE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 28, 10:09 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1009 PM MST SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG PEEPLES VALLEY 34.27N 112.73W
07/28/2007 YAVAPAI AZ TRAINED SPOTTER
SPOTTER REPORTS TREE BRANCHES 1-2 INCHES IN DIAMETER
REMOVED FROM TREES.
&&
DANLFlash Flood, Apache
- When
- July 28, 10:30 PM MST to July 29, 12:30 AM MST
- Where
- Apache County, Sanders to St Johns
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.220, -109.350
Heavy rain from thunderstorms caused flash flooding along Highway 191 betwee Sanders and St Johns.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Delaware, July 28, 2007$200,000 · 1 event
- Flash Flooding and Damaging Wind in Arizona, July 28, 2007$117,000 · 61 kt wind · 9 events
- Flash Flooding in Kansas, July 28 to 29, 2007$120,000 · 2 events
- Lightning Strikes in North Carolina, July 28, 2007$80,000 · 2 events
- Flash Flooding in New York, July 28, 2007$75,000 · 2 events
- Hail and Damaging Winds in Massachusetts, July 28, 20071 injured · 50 kt wind · 14 events
- Flash Flood and Hail in South Carolina, July 28, 2007$17,000 · 1.75 in hail · 6 events
- Damaging Winds and Heavy Rain in Florida, July 28, 200752 kt wind · 10 events
- Flash Flooding in Texas, July 28 to 29, 200710 events
- Hail and Damaging Winds in Georgia, July 28, 2007$5,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Pennsylvania, July 28, 200750 kt wind · 7 events
- Flash Flooding and Damaging Winds in Connecticut, July 28, 200750 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52737.